×

zbMATH — the first resource for mathematics

\(L_\infty\)-convergence of finite element Galerkin approximations for parabolic problems. (English) Zbl 0401.65069

MSC:
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65N15 Error bounds for boundary value problems involving PDEs
35K15 Initial value problems for second-order parabolic equations
35K20 Initial-boundary value problems for second-order parabolic equations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Part a: literature cited
[2] 1. D. ARCHER, An O(h4) cubic spline collocation method for quasilinear parabolic equations, S.I.A.M, J. Numer. Anal., 14, 1977, p. 620-637. Zbl0366.65054 MR461934 · Zbl 0366.65054 · doi:10.1137/0714042
[3] 2. J. H. BRAMBLE and R. SCOTT, Simultaneous approximation in scales of Banach spaces (to appear). Zbl0404.41005 MR501990 · Zbl 0404.41005 · doi:10.2307/2006327
[4] 3. J. H. BRAMBLE, A. SCHATZ, V. THOMEE and L. B. WAHLBIN, Some convergence estimates for semidiscrete Galerkin type approximations for parabolic equations, S.I.A.M., J. Numer. Anal, 14, 1977, p. 218-241. Zbl0364.65084 MR448926 · Zbl 0364.65084 · doi:10.1137/0714015
[5] 4. J. C. CAVENDISH and C. A. HALL, L\infty -convergence of collocation and Galerkin approximations to linear two-point parabolic problems, Aequationes Math , 11, 1974, p. 230-249. Zbl0301.65064 MR362951 · Zbl 0301.65064 · doi:10.1007/BF01834921 · eudml:136462
[6] 5. P. G. CIARLET and P.-A. RAVIART , Interpolation theory over curved elements with applications to finite element methods, Comp. Meth. Appl. Mech. Eng., l, 1972, p. 217-249. Zbl0261.65079 MR375801 · Zbl 0261.65079 · doi:10.1016/0045-7825(72)90006-0
[7] 6. J. Jr. DOUGLAS and T. DUPONT, A finite element collocation method for quasilinear parabolic equations, Math. Comp, 27, 1973, p. 17-18. Zbl0256.65050 MR339508 · Zbl 0256.65050 · doi:10.2307/2005243
[8] 7. J. Jr. DOUGLAS, T. DUPONT and M. WHEELER, Some superconvergence results for an H1-Galerkin procedure for the heat equation, Lecture Notes in Comp. Sci, 10, 1974,p. 491-504. Zbl0285.65068 MR451774 · Zbl 0285.65068
[9] 8. F. NATTERER, Uber punktweise Konvergenz finiter Elemente, Num. Math., 25, 1975, p. 67-77. Zbl0331.65073 MR474884 · Zbl 0331.65073 · doi:10.1007/BF01419529 · eudml:132361
[10] 9. J. NITSCHE, Zur Konvergenz von Naherungsverfahren bezüglich verschiedener Normen, Num. Math., 15, 1970, p. 224-228. Zbl0221.65092 MR279509 · Zbl 0221.65092 · doi:10.1007/BF02168971 · eudml:131986
[11] 10. J. NITSCHE, L\infty -convergence of finite element approximation. 2nd Conference on Finite Elements, Rennes, 1975. Zbl0362.65088 · Zbl 0362.65088
[12] 11. J. NITSCHE, Über L\infty -Abschatzungen von Projektionen auf finite Elemente, Bonner Mathematische Schriften, 89, 1976, p. 13-30. Zbl0358.65094 MR451780 · Zbl 0358.65094
[13] 12. J. NITSCHE, L\infty -convergence of finite element approximations, Lecture Notes in Math., 606, 1977, p. 261-274. Zbl0362.65088 MR488848 · Zbl 0362.65088
[14] 13. J. NITSCHE and A. SCHATZ, On local approximation properdes of L2-projection on spline-subspaces, Appl Anal., 2, 1972, p. 161-168. Zbl0239.41007 MR397268 · Zbl 0239.41007 · doi:10.1080/00036817208839035
[15] 14. R. SCOTT, Optimal L\infty estimates for the finite element method on irregular meshes, Math. Comp., 30, 1976, p. 681-697. Zbl0349.65060 MR436617 · Zbl 0349.65060 · doi:10.2307/2005390
[16] 15. V. THOMÉE, Spline-Galerkin methods for initial-value problems with constant coefficients, Lecture Notes in Math., 363, 1974, p. 164-175. Zbl0298.65061 MR426450 · Zbl 0298.65061
[17] 16. L. WAHLBIN, On maximum norm error estimates for Galerkin approximation to one-dimensional second order parabolic boundary value problems, S.I.A.M., J. Numer. Anal., 12, 1975, p. 177-182. Zbl0295.65053 MR383785 · Zbl 0295.65053 · doi:10.1137/0712016
[18] 17. M. B. WHEELER, L\infty estimates of optimal orders for Galerkin methods of one dimensional second order parabolic and hyperbolic equations, S.I.A.M., J. Numer. Anal., 10, 1973, p. 908-913. Zbl0266.65074 MR343658 · Zbl 0266.65074 · doi:10.1137/0710076
[19] 18. M. ZLAMAL, Curved elements in the finite element method, S.I.A.M., J. Numer. Anal., 10, 1973, p. 229-240 and 11, 1974, p. 347-362. Zbl0285.65067 · Zbl 0285.65067 · doi:10.1137/0710022
[20] Part b: additionat literature
[21] 19. R. S. ANDERSSEN, The numerical solution of parabolic differential equations using variational methods, Numer. Math., 13 1969, p. 129-145. Zbl0183.44701 MR255082 · Zbl 0183.44701 · doi:10.1007/BF02163231 · eudml:131904
[22] 20. R. S. NDERSSEN, A class of densely invertible parabolic operator equations, Bull. Austral Math. Soc, 1, 1969, p. 363-374. Zbl0177.14203 MR259366 · Zbl 0177.14203 · doi:10.1017/S000497270004226X
[23] 21. G. A. BAKER, J. BRAMBLE and V. THOMÉE, Single step Galerkin approximations or parabolic problems, Math. Comp., 31, 1977, p. 818-847. Zbl0378.65061 MR448947 · Zbl 0378.65061 · doi:10.2307/2006116
[24] 22. W. E. BOSARGE Jr., O. G. JOHNSON and C. L. SMITH, A direct method approximation to the linear parabolic regulator problem over multivaraite spline bases, S.I.A.M., J. Numer. Anal, 10, 1973, p. 35-49. Zbl0257.49011 MR317146 · Zbl 0257.49011 · doi:10.1137/0710006
[25] 23. J. H. BRAMBLE and V. THOMÉE, Semidiscrete-least squares methods for a parabolic boundary value problem, Math. Comp., 26, 1972,p. 633-648. Zbl0268.65060 MR349038 · Zbl 0268.65060 · doi:10.2307/2005092
[26] 24. J. DESCLOUX, On the numerical integration of the heat equation, Numer. Math.,15, 1970, p. 371-381. Zbl0211.19202 MR269140 · Zbl 0211.19202 · doi:10.1007/BF02165508 · eudml:132003
[27] 25. J. DOUGLAS Jr., A survey of methods for parabolic differential equations, Advances in Computers, 2, 1961, p. 1-54. Zbl0133.38503 MR142211 · Zbl 0133.38503 · doi:10.1016/S0065-2458(08)60140-0
[28] 26. J. DOUGLAS Jr. and T. DUPONT, The numerical solution of waterflooding problems in petroleum engineering by variational methods, Studies in Numer. Anal., 2, 1968, p. 53-63. Zbl0245.65048 MR269141 · Zbl 0245.65048
[29] 27. J. DOUGLAS Jr. and T. DUPONT, Galerkin methods for parabolic equations, S.I.A.M., J. Numer. Anal., 7, 1970, p. 575-626. Zbl0224.35048 MR277126 · Zbl 0224.35048 · doi:10.1137/0707048
[30] 28. J. DOUGLAS Jr. and T. DUPONT, A finite element collocation method for the heat equation, Symposia Mathematica, 10, 1972, p, 403-410. Zbl0274.65034 MR373329 · Zbl 0274.65034
[31] 29. J. DOUGLAS Jr. and T. D UPONT, A finite element collocation method for nonlinear parabolic equations, Math. Comp., 27, 1973, p. 17-28. Zbl0256.65050 MR339508 · Zbl 0256.65050 · doi:10.2307/2005243
[32] 30. J. DOUGLAS Jr. and T. DUPONT, Galerkin methods for parabolic equations with nonlinear boundary conditions, Numer. Math., 20, 1973, p. 213-237. Zbl0234.65096 MR319379 · Zbl 0234.65096 · doi:10.1007/BF01436565 · eudml:132186
[33] 31. J. DOUGLAS Jr. and T. DUPONT, Collocation methods for parabolic equations in a single space variable (based on C1-piecewise-polynomial spaces), Lecture Notes in Math., 385, 1974. Zbl0279.65097 MR483559 · Zbl 0279.65097 · doi:10.1007/BFb0057337
[34] 32. J. DOUGLAS Jr., T. DUPONT and P. PERCELL, A time-stepping method for Galerkin approximations for nonlinear parabolic equations (to appear). Zbl0381.65058 MR483542 · Zbl 0381.65058
[35] 33. T. DUPONT, L2 error estimates for projection methods for parabolic equations in approximating domains, Mathematical aspects of finite elements in partial differential equations, ed. de Boor, Academic Press, New York, 1974, p. 313-352 Zbl0382.65050 MR349031 · Zbl 0382.65050
[36] 34. B. A. FINLAYSON, Convergence of the Galerkin method for nonlinear problems involving chemical reaction, S.I.A.M., J. Numer. Anal., 8, 1971, p. 316-324. Zbl0221.65173 MR285142 · Zbl 0221.65173 · doi:10.1137/0708032
[37] 35. G. FIX and N. NASSIF, On finite element approximation to time dependent problems, Numer. Math., 19, 1972, p. 127-135. Zbl0244.65063 MR311122 · Zbl 0244.65063 · doi:10.1007/BF01402523 · eudml:132137
[38] 36. H. GAJEWSKI and K. ZACHARIAS, Zur starken Konvergenz des Galerkinverfahrens bei einer Klasse pseudo-parabolischer partieller Differentialgleichungen, Math. Nachr., 47, 1970, p. 365-376. Zbl0217.53102 MR287144 · Zbl 0217.53102 · doi:10.1002/mana.19700470133
[39] 37. G. GEYMONAT and M. SIBONY, Approximation de certaines équations paraboliques non linéaires, Calcolo, 13, 1976, p. 213-256. Zbl0336.35058 MR455473 · Zbl 0336.35058 · doi:10.1007/BF02575681
[40] 38. H.-P. HELFRICH, Fehlerabschätzungen für das Galerkinverfahren zur Lösung von Evolutionsgleichungen, Manuscripta math., 13, 1974, p. 219-235. Zbl0323.65037 MR356513 · Zbl 0323.65037 · doi:10.1007/BF01168227 · eudml:154266
[41] 39. H.-P. HELFRICH, Lokale Konvergenz des Galerkinverfahrens bei Gleichungen vom parabolischen Typ in Hilberträumen (to appear).
[42] 40. I. HLAVACEK, Variational principles for parabolic equations, Api. Mat., 14, 1969, p. 278-297. Zbl0182.13803 MR255988 · Zbl 0182.13803 · eudml:14603
[43] 41. I. HLAVACEK, On a semi-variational method for parabolic equations II, Apl. Math., 18, 1973, p. 43-64. Zbl0253.65065 MR323124 · Zbl 0253.65065 · eudml:14789
[44] 42. D. C. JOYCE, Survey of extrapolation processes in numerical analysis, S.I.A.M., Rev., 13, 1971, p. 435-490. Zbl0229.65005 MR307435 · Zbl 0229.65005 · doi:10.1137/1013092
[45] 43. J. T. KING, The approximate solution of parabolic initial boundary value problems by weighted least-squares methods, S.I.A.M., J. Numer. Anal., 9, 1972, p. 215-229. Zbl0245.65051 MR305626 · Zbl 0245.65051 · doi:10.1137/0709020
[46] 44. H. D. MEYER, The numerical solution of nonlinear parabolic problems by variational Methods, S.I.A.M., J. Numer. Anal., 10, 1973, p. 700-722. Zbl0262.65066 MR339518 · Zbl 0262.65066 · doi:10.1137/0710061
[47] 45. P.A. RAVIART, Approximation des équations d’évolution par des méthodes variationnelles, Numer. Anal, of part. diff. equations, éd. J. L. Lions, C.I.M.E., 1968, p. 359-406. MR245227
[48] 46. P. A. RAVIART, The use of numerical integration in finite element methods for solving parabolic equations, Topics in Numer. Anal., éd.J. J. Miller, Academic Press, 1973, p. 233-264. Zbl0293.65086 MR345428 · Zbl 0293.65086
[49] 47. R. E. SHOWALTER, A priori error estimates for approximation of parabolic boundary value problems, S.I.A.M., J. Numer. Anal., 12, 1975, p. 456-463. Zbl0323.35044 MR391534 · Zbl 0323.35044 · doi:10.1137/0712036
[50] 48. P. E. SOBOLEVSK II, The Bubnov-Galerkin method for parabolic equations in Hilbert space, S.M.D., 9, 1968, p. 154-157. Zbl0203.40402 MR223705 · Zbl 0203.40402
[51] 49. V. THOMÉE, Convergence estimates for semi-discrete Galerkin methods for initial value problems, Lecture Notes in Math., 333, 1973, p. 243-262. Zbl0267.65069 MR458948 · Zbl 0267.65069
[52] 50. V. THOMÉE, Some convergence results for Galerkin methods for parabolic boundary value problems, Math. Aspects of Finite Elements in Partial Diff. Equ., ed. C de Boor, Academic Press, New York, 1974, p. 55-88. Zbl0343.65046 MR657811 · Zbl 0343.65046
[53] 51. V. THOMÉE and L. WAHLBIN, On Galerkin methods in semilinear parabolic problems, S.I.A.M., J. Numer. Anal., 12, 1975, p. 378-389. Zbl0307.35007 MR395269 · Zbl 0307.35007 · doi:10.1137/0712030
[54] 52. B. WENDROFF, Spline-Galerkin methods for initial value problems with variable coefficients, Lecture Notes in Math., 363, 1974, p. 189-195. Zbl0298.65062 MR431718 · Zbl 0298.65062
[55] 53. M. B. WHEELER, An \(H^{-1}\) Galerkin method for parabolic problems in a single space variable, S.I.A.M., J. Numer, Anal., 12, 1975, p. 803-817. Zbl0331.65075 MR413556 · Zbl 0331.65075 · doi:10.1137/0712060
[56] 54. M. ZLAMAL, Finite element methods for nonlinear parabolic equations, R.A.I.R.O. Anal. Num., 11, 1977, p. 93-107. Zbl0385.65049 MR502073 · Zbl 0385.65049 · eudml:193290
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.